Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Almost linearity of $\epsilon $-bi-Lipschitz maps
between real Banach spaces

Authors: Kil-Woung Jun and Dal-Won Park
Journal: Proc. Amer. Math. Soc. 124 (1996), 217-225
MSC (1991): Primary 46B20
MathSciNet review: 1317040
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ and $Y$ be real Banach spaces. A map $f$ between $X$ and $Y$ is called an $\epsilon $-bi-Lipschitz map if $(1-\epsilon )\|x-y\| \le \|f(x) -f(y)\| \le (1+\epsilon )\|x- y\|$ for all $x, y\in X$. In this note we show that if $f$ is an $\epsilon $-bi-Lipschitz map with $f(0)=0$ from $X$ onto $Y$, then $f$ is almost linear. We also show that if $f:X\longrightarrow Y$ is a surjective $\epsilon $-bi-Lipschitz map with $f(0)=0$, then there exists a linear isomorphism $I:X\to Y$ such that

\begin{equation*}\|I(x)-f(x)\| \le E(\epsilon , \alpha )(\|x\|^\alpha +\|x\|^{2-\alpha })\end{equation*}

where $E(\epsilon ,\alpha )\to 0$ as $\epsilon \to 0 $ and $0<\alpha <1$.

References [Enhancements On Off] (What's this?)

  • 1 J. Gevirtz, Injectivity in Banach spaces and the Mazur-Ulam Theorem on isometries, Trans. Amer. Math. Soc. 274 (1982), 307-318, MR 84h:46024.
  • 2 K. Jarosz, Ultraproducts and small bound perturbations, Pacific J. Math. 148 (1991), 81-88, MR 91m:46022.
  • 3 F. John, On quasi-isometric mappings, I, Comm. Pure Appl. Math. 21 (1968), 77-110, MR 36:5716.
  • 4 S. Mazur and S. Ulam, Sur les transformations isométriques d'espaces vectoriels normés, C.R. Acad. Sci. Paris Sér. 194 (1932), 946-948.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20

Retrieve articles in all journals with MSC (1991): 46B20

Additional Information

Kil-Woung Jun

Keywords: $\epsilon $-bi-Lipschitz map, almost linear map, real Banach spaces
Received by editor(s): August 8, 1994
Additional Notes: This work was partially supported by KOSEF, Grant No 91-08-00-01.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society